Fulminant multi-organ myositis as a rare immune-related adverse event of nivolumab–relatlimab (Opdualag) therapy in metastatic melanoma: a case report

Read full text
Authors: Adi M. Moyal, Elimelech Rosenberg, Mohamed Asale, Odelya Peretz, Nikita Povlaive, May Shimshon Turgeman, Alexander Yakobson
Cited by: 1
References: 9

Abstract

Immune checkpoint inhibitors (ICIs) have transformed the management of metastatic melanoma, providing durable survival benefits in a subset of patients. However, their use is associated with immune-related adverse events (irAEs), which may be unpredictable, severe, and occasionally fatal. We describe the case of a 77-year-old man with metastatic melanoma treated with nivolumab plus relatlimab (Opdualag), who achieved a marked antitumor response after seven treatment cycles. He subsequently developed fulminant late-onset myositis with multi-organ involvement, representing a particularly severe and atypical presentation. Despite timely recognition and aggressive immunosuppressive therapy, the clinical course was unfavorable, and the patient ultimately succumbed to these complications. To the best of our knowledge, this is the first published report of such a rare and fulminant multi-organ presentation of Opdualag-associated myositis. This report highlights the importance of vigilance for delayed and life-threatening irAEs and underscores the need for interdisciplinary collaboration and structured monitoring protocols as novel ICI combinations enter routine clinical practice.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Melanoma and MAPK Pathways Immunotherapy and Immune Responses

Publication details

Journal / source
Frontiers in Immunology
Publisher
Frontiers Media SA
Volume
17
Pages
1721711–1721711
Publication date
2 March 2026
Language
EN